Alert archive / West Virginia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 39, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 7, 2005, 3:39 PM EDT for Monroe County, West Virginia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2005, 3:39 PM EDT (19:39 UTC)
- Expired
- Jun 7, 2005, 4:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Blacksburg, VA
- Area
- Counties, with a storm outline in the text
County Monroe County, WV
The radar
The Roanoke radar (KFCX), 58 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 1316 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRNK 071939 SVRRNK WVC063-072030- /O.NEW.KRNK.SV.W.0039.050607T1939Z-050607T2030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 339 PM EDT TUE JUN 7 2005 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN MONROE COUNTY IN SOUTHEAST WEST VIRGINIA * UNTIL 430 PM EDT * AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ZENITH...OR ABOUT 7 MILES SOUTH OF UNION. THIS STORM WAS NEARLY STATIONARY. * LOCATIONS IMPACTED INCLUDE... ZENITH... RAINES CORNER... LINDSIDE... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL... DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4. LAT...LON 3748 8040 3761 8056 3745 8081 3742 8070 $$ JH
2 follow-up statements
000 WWUS51 KRNK 072001 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 400 PM EDT TUE JUN 7 2005 WVC063-072030- /O.CON.KRNK.SV.W.0039.000000T0000Z-050607T2030Z/ MONROE WV- 400 PM EDT TUE JUN 7 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM EDT FOR SOUTHERN MONROE COUNTY... AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RAINES CORNER...OR ABOUT 7 MILES SOUTHWEST OF UNION...MOVING EAST AT 5 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ZENITH...WAITEVILLE AND LAUREL BRANCH. LAT...LON 3748 8040 3761 8056 3745 8081 3742 8070 $$
000 WWUS51 KRNK 072027 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 426 PM EDT TUE JUN 7 2005 WVC063-072036- /O.EXP.KRNK.SV.W.0039.000000T0000Z-050607T2030Z/ MONROE WV- 426 PM EDT TUE JUN 7 2005 ...THE SEVERE THUNDERSTORM WARNING FOR MONROE COUNTY EXPIRES AT 430 PM EDT... THUNDERSTORMS ACROSS THE AREA HAVE WEAKENED DURING THE PAST 30 MINUTES...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. SOME ADDITIONAL HEAVY RAIN WILL BE LIKELY ESPECIALLY ACROSS WESTERN MONROE COUNTY DURING THE NEXT HOUR. TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. LAT...LON 3748 8040 3761 8056 3745 8081 3742 8070 $$ JH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:57 PM EDT, 42 minutes earlier.
Area forecast discussion, Jun 7, 2:57 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 257 PM EDT TUE JUN 7 2005 .SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)... PERSISTENT PATTERN TNGT THRU WEDNESDAY NIGHT. AREA UNDER UPPER RIDGE WITH SFC PRESSURE GRADUALLY RISING THRU THE PD. HARD TO SEE ANY ORGANIZED FEATURE TO FOCUS CONVECTION SO WL STAY WITH FAVORED OROGRAPHICAL AREAS IN THE AFTERNOON AND EVENING. WL HAVE HEAVY RAIN HIGHLIGHTED AS SHEAR IS WEAK...PWINS ARE ABOVE 1.5 INCHES AND SELY LOW LVL FLOW MAY KEEP STORMS ANCHORED ON THE ERN SLOPES OF THE BLUE RIDGE. STORM DIURNAL IN NATURE...HOWEVER WAVE ROUNDING RIDGE WEDNESDAY NIGHT MAY KEEP SHRA/TSRA ACTIVITY LINGERING INTO THE EARLY MORNING HOURS (TILL 10Z). LITTLE CHANGE EXPECTED FOR MIN TONIGHT AND MAX TEMPS ON WED FROM CURRENT FCST. && .LONG TERM (THURSDAY THROUGH TUESDAY)... THURSDAY THROUGH TUESDAY... UPPER RIDGE/BERMUDA HIGH POSITIONED OVER THE SOUTHEAST CONUS TO REMAIN IN PLACE THROUGH THE PERIOD. OUR FCST AREA WILL REMAIN ON NRN PERIPHERY. TROPICAL FEED OF MOISTURE FROM GULF OF MEX ALONG WITH SUBTLE SHORT WAVE ENERGY WILL SPIRAL AROUND THE RIDGE PROVIDING THREAT FOR SCT SHRA/TSRA. LATEST MODELS BRING CENTER OF RIDGE CLOSER...IF NOT INLAND...TO THE NC/VA COAST THIS WEEKEND. THIS WILL PUSH OUTER RINGS OF RIDGE AND WAVES FARTHER WEST INTO THE TN/OH VALLEY. IF THIS PANS OUT...AREAL PCPN COVERAGE WILL BE ISOLATED AND CONFIDED TO MAINLY THE MTNS. WILL PLAY IT SAFE AND RUN WITH A TYPICAL SUMMER FORECAST OF LOW CHC POPS IN THE AFTN/EVENING. PEAK IN ACTIVITY SHOULD COINCIDE WITH DIURNAL HEATING CYCLE. ANY SVR THREAT SHOULD BE PULSE IN NATURE...AND ISOLD. TEMPS/DEW POINTS WILL BE AOA NORMAL WITH HOT/HUMID DAYS AND WARM/MUGGY NIGHTS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && AMS/RCS
Hazardous weather outlook, Jun 7, 4:49 AM EDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 449 AM EDT TUE JUN 7 2005 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-080900- ASHE-ALLEGHANY-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-CRAIG-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 449 AM EDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA...CENTRAL VIRGINIA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHEAST WEST VIRGINIA AND NORTH CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SCATTERED AFTERNOON THUNDERSTORMS TODAY. ANY SEVERE WEATHER FROM WIND AND HAIL WILL BE ISOLATED. LOCALIZED HEAVY RAINFALL IS POSSIBLE THIS AFTERNOON FROM SLOW MOVING THUNDERSTORMS. THE GREATEST THREAT FOR HEAVY RAIN WILL BE IN THE MOUNTAINS OF NORTHWEST NORTH CAROLINA AND ALONG THE VIRGINIA NORTH CAROLINA BORDER. FLASH FLOODING MAY BECOME A THREAT IF THESE THUNDERSTORMS BECOME STATIONARY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED AFTERNOON THUNDERSTORMS MAY RESULT IN ISOLATED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 11
In the hours before
Local storm report, Jun 7, 10:39 AM EDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1039 AM EDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG EAGLE ROCK 37.63N 79.80W
06/06/2005 BOTETOURT VA LAW ENFORCEMENT
SEVERAL TREES DOWN.
&&
HLULOFSLocal storm report, Jun 7, 10:46 AM EDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1046 AM EDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 4 E CLOVERDALE 37.37N 79.84W
06/06/2005 BOTETOURT VA PUBLIC
SEVERAL TREES DOWN.
&&
HLULOFSLocal storm report, Jun 7, 10:49 AM EDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BLACKSBURG VA
1049 AM EDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL LEWISBURG 37.80N 80.45W
06/06/2005 0.88 INCH GREENBRIER WV TRAINED SPOTTER
SOME WIND DAMAGE NEAR FAIR GROUNDS AND MINOR URBAN
FLOODING.
0345 PM TSTM WND DMG 5 E CLIFTON FORGE CITY 37.82N 79.73W
06/06/2005 ALLEGHANY VA COUNTY OFFICIAL
TREES DOWN ON ROUTE 42
0500 PM TSTM WND DMG EAGLE ROCK 37.63N 79.80W
06/06/2005 BOTETOURT VA LAW ENFORCEMENT
SEVERAL TREES DOWN.
0510 PM TSTM WND DMG 4 E CLOVERDALE 37.37N 79.84W
06/06/2005 BOTETOURT VA PUBLIC
SEVERAL TREES DOWN.
0600 PM TSTM WND DMG MAX MEADOWS 36.97N 80.93W
06/06/2005 WYTHE VA TRAINED SPOTTER
TREES DOWN
0735 PM HAIL BLUE RIDGE 37.38N 79.82W
06/06/2005 0.75 INCH BOTETOURT VA TRAINED SPOTTER
0738 PM HAIL CAVE SPRING 37.22N 80.01W
06/06/2005 0.75 INCH ROANOKE VA TRAINED SPOTTER
0755 PM TSTM WND DMG 3 N BOONES MILL 37.16N 79.95W
06/06/2005 ROANOKE VA PUBLIC
SEVERAL LARGE TREES DOWN.
0810 PM HAIL ROCKY MOUNT 37.00N 79.88W
06/06/2005 0.75 INCH FRANKLIN VA EMERGENCY MNGR
0845 PM HAIL 1 N ROCKY MOUNT 37.01N 79.88W
06/06/2005 0.88 INCH FRANKLIN VA PUBLIC
0925 PM TSTM WND DMG HUDDLESTON 37.17N 79.48W
06/06/2005 BEDFORD VA BROADCAST MEDIA
1035 PM TSTM WND DMG PINE HALL 36.32N 80.07W
06/06/2005 STOKES NC LAW ENFORCEMENT
TREES DOWN IN PINE HALL.
1050 PM HAIL 7 E AYERSVILLE 36.48N 79.91W
06/06/2005 0.75 INCH ROCKINGHAM NC TRAINED SPOTTER
&&
HLULOFSLocal storm report, Jun 7, 2:33 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
233 PM EDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM FLASH FLOOD 5 NE FANCY GAP 36.72N 80.64W
06/07/2005 CARROLL VA PUBLIC
SNAKE CREEK HAS FLOODED ROUTE 58.
&&
HLULOFSLocal storm report, Jun 7, 3:32 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
332 PM EDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HAIL ELK CREEK 36.72N 81.18W
06/07/2005 0.75 INCH GRAYSON VA PUBLIC
&&
HLULOFSLocal storm report, Jun 7, 3:34 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
334 PM EDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM HAIL CERES 37.02N 81.35W
06/07/2005 0.75 INCH BLAND VA PUBLIC
&&
HLULOFSNearby
Severe Thunderstorm Warnings in West Virginia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.